Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2009, 7:54 PM CDT for Val Verde County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2009, 7:54 PM CDT (00:54 UTC)
- Expired
- May 26, 2009, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 162 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:11 PM CDT | HAIL 0.25 | Pandale, TX | OBSERVER RELAYED A REPORT OF PEA SIZE HAIL IN PANDALE. |
| May 26, 8:12 PM CDT | HAIL 0.5 | 6 S Pandale, TX | OBSERVER RELAYED MARBLE SIZE HAIL SOUTH OF PANDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 270054
SVREWX
TXC465-270145-
/O.NEW.KEWX.SV.W.0078.090527T0054Z-090527T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 845 PM CDT.
* AT 751 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF PANDALE TO 10 MILES
SOUTHWEST OF PUMPVILLE...OR ALONG A LINE EXTENDING FROM 24 MILES
NORTH OF LANGTRY TO 18 MILES WEST OF LANGTRY...AND MOVING EAST AT
15 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE OSMAN.
LAT...LON 3017 10177 3026 10171 3018 10144 2976 10169
2979 10177
TIME...MOT...LOC 0054Z 287DEG 13KT 3015 10165 2984 10185
$$1 follow-up statement
000
WWUS54 KEWX 270119
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT TUE MAY 26 2009
TXC465-270145-
/O.CON.KEWX.SV.W.0078.000000T0000Z-090527T0145Z/
VAL VERDE TX-
819 PM CDT TUE MAY 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR VAL VERDE COUNTY...
AT 817 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM PANDALE TO 8 MILES SOUTHWEST OF OSMAN...OR
ALONG A LINE EXTENDING FROM 23 MILES WEST OF JUNO TO 11 MILES WEST OF
LANGTRY...MOVING EAST AT 15 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
LAT...LON 3017 10177 3026 10171 3018 10144 2976 10169
2979 10177
TIME...MOT...LOC 0119Z 287DEG 13KT 3017 10149 2981 10174
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:22 PM CDT, 32 minutes earlier.
Area forecast discussion, May 26, 7:22 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 722 PM CDT TUE MAY 26 2009 .AVIATION... I-35 CORRIDOR TERMINALS VFR CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS AFTER 09Z LOCALLY LOWERING CIGS AND VSBYS. BECOMING AFTER 15Z VFR. SOUTH WINDS 5 TO 10 KTS BECOMING LIGHT NORTHEAST TO EAST 5 TO 10 KTS AFTER 19Z. KDRT TERMINAL VFR CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS AFTER 09Z LOCALLY LOWERING CIGS AND VSBYS. BECOMING AFTER 15Z VFR. EAST TO SOUTHEAST WINDS 5 TO 10 KTS. && .PREV DISCUSSION... /ISSUED 329 PM CDT TUE MAY 26 2009/ DISCUSSION... THIS AFTERNOON THE CWFA IS IN A CONVECTIVE LULL. STORMS EARLIER TODAY STABILIZED THE AIRMASS ACROSS SOUTH CENTRAL TEXAS. GFS AND THE NAM SOLUTIONS PAINT DIFFERENT SCENARIOS FOR OUR CWFA TONIGHT INTO WEDNESDAY. THE GFS DEVELOPS A CONVECTIVE COMPLEX ACROSS NORTHERN MEXICO LATER THIS EVENING AND MOVES IT EASTWARD ACROSS SOUTH CENTRAL TEXAS LATE TONIGHT INTO WEDNESDAY MORNING. ISOLATED STORMS ARE DEVELOPING ACROSS THE MOUNTAINS OF NORTHERN MEXICO AND THE GUADALUPE MOUNTAINS ATTM SO THERE IS SOME CREDENCE TO THIS SOLUTION. THE NOGAPS AND CANADIAN GEM ALSO LEAN TOWARDS THE GFS. NAM...ON THE OTHER HAND DOES NOT DEVELOP CONVECTION ACROSS MEXICO...BUT ACROSS NORTH TEXAS. NAM THEN BRINGS THIS CONVECTIVE COMPLEX SOUTHWARD ACROSS SOUTH CENTRAL TEXAS BY WEDNESDAY MORNING. WILL GO WITH THE CONSENSUS AND FOLLOW THE GFS SOLUTION. ISOLATED SEVERE TSTMS MAY BE POSSIBLE LATER TONIGHT ALONG THE RIO GRANDE WITH POCKETS OF HEAVY RAINFALL POSSIBLE OVERNIGHT INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE OFF TO THE EAST WEDNESDAY AFTERNOON BRINGING US ANOTHER LULL IN CONVECTION. ONCE AGAIN THE GFS DEVELOPS ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN MEXICO WEDNESDAY NIGHT WITH THIS MCS MOVING EASTWARD ACROSS THE WESTERN HALF OF OUR CWFA BEFORE DISSIPATING THURSDAY MORNING. RESIDUAL BOUNDARIES AND AFTERNOON HEATING MAY STILL TRIGGER ISOLATED AFTERNOON AND EVENING CONVECTION ON THURSDAY. WILL CONTINUE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY AS THE AIRMASS ACROSS THE CWFA REMAINS SOMEWHAT UNSTABLE. AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION OVER THE WEEKEND THAT WILL SUPPRESS CONVECTION AND ALLOW FOR AFTERNOON HIGHS TO CLIMB BACK INTO THE 90S. WILL CONTINUE THE DRY AND HOT FCST INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 68 85 69 90 / 40 40 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 90 66 85 65 90 / 40 40 40 20 20 NEW BRAUNFELS MUNI AIRPORT 91 68 85 67 92 / 30 50 50 20 20 BURNET MUNI AIRPORT 89 65 85 65 89 / 30 40 40 10 20 DEL RIO INTL AIRPORT 91 72 91 71 92 / 50 40 30 30 20 GEORGETOWN MUNI AIRPORT 90 67 84 66 89 / 40 40 40 10 20 HONDO MUNI AIRPORT 90 68 86 69 90 / 50 60 30 30 20 SAN MARCOS MUNI AIRPORT 90 68 85 67 91 / 30 50 40 20 20 LA GRANGE - FAYETTE REGIONAL 90 71 85 68 90 / 40 30 50 20 20 SAN ANTONIO INTL AIRPORT 89 69 86 68 91 / 40 60 40 30 20 STINSON MUNI AIRPORT 90 69 88 69 92 / 40 60 40 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
Hazardous weather outlook, May 26, 5:22 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 522 AM CDT TUE MAY 26 2009 TXZ171>173-183>194-202>209-217>225-228-271030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 522 AM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A STORM SYSTEM WILL PUSH ACROSS THE STATE BRINGING SHOWERS AND THUNDERSTORMS TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. SHOWERS AND THUNDERSTORMS WHICH DEVELOPED EARLY THIS MORNING ACROSS THE BIG COUNTRY WILL PROGRESS EASTWARD TO SOUTH CENTRAL TEXAS THROUGH THIS MORNING AND REACH THE I-35 THIS AFTERNOON. HEAVY RAINFALL POTENTIALLY CAUSING FLASH FLOODING IS THE PRIMARY THREAT...BUT HAIL AND STRONG WINDS ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. .DAY TWO...WEDNESDAY... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A WEAK FRONTAL BOUNDARY DRAPED ACROSS NORTH TEXAS TUESDAY NIGHT. THIS ACTIVITY WILL MOVE INTO SOUTH CENTRAL TEXAS TUESDAY NIGHT AND EARLY WEDNESDAY. HEAVY RAINFALL WITH THE POTENTIAL OF FLASH FLOODING IS ONCE AGAIN THE PRIMARY CONCERN WITH THESE STORMS. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 26, 3:00 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 17 E ROCKSPRINGS 30.02N 99.93W
05/25/2009 E1.00 INCH REAL TX PUBLIC
QUARTER SIZE HAIL AT CAMP EAGLE.
&&
EVENT NUMBER 00605
RHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:11 AM CDT | Areal Flood Advisory | EWX | Wilson | 2 hr |
| May 27, 7:25 AM CDT | Areal Flood Advisory | EWX | Bexar, Gonzales, Guadalupe, Wilson | 2 hr |
| May 27, 8:22 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| May 27, 9:15 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 3 hr |
| May 27, 10:06 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes | 114 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Uvalde | 38 min |
| May 27, 4:48 PM CDT | Areal Flood Advisory | EWX | Medina | 117 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 49 min |
| May 27, 5:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| May 27, 5:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 58 min |
| May 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 54 min |
| May 27, 6:09 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall | 111 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 30 min |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| May 27, 6:47 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 43 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.